Hi, a little blood isn't unusual, but you might try a shallower needle depth if it is uncomfortable. I switched to manual injections so I could control the angle and depth of the shots.
If your thighs are really skinny and you don't have enough fat there, it is okay to avoid those areas and use your stomach and hips in an area far from your most recent shot in that area. After years of injecting Copaxone, I developed lipoatrophy in my arms, and my thighs became hard, lumpy and painful and I couldn't inject in either site anymore, so I used my stomach and hips exclusively.
There is a three-day-a-week Copaxone injection available now, ask your neuro about this alternative if the daily shots become troublesome for you.
A twitching eyelid could be caused by excessive caffeine intake, stress, medications, a pseudo-exacerbation brought on by overheating/overchilling, or a flare.
Have you had any vision changes or any other worsened symptoms? If not, it's your call. If you give it another day or so and it hasn't stopped or you develop other symptoms, a call to your neuro would be wise. I hope it isn't something serious. Please do keep us updated.
Your county Department of Health and Human Services is the place to start. She should fill out a Medicaid application, which will also include the food stamp program and any other services she may qualify for. The DHHS will also have a list of agencies that give emergency help. Applying for emergency assistance can qualify her for food stamps right away.
The mains thrust of the VA's argument is based on studies that showed no increased incidence of MS in veterans after exposure to various chemicals during the two Gulf Wars and in Viet Nam. Studies did find an increase in cases of ALS, however. It's all in the numbers.
Since the VA is relying on studies, only those continuing studies will determine whether you will ever receive compensation for an Agent Orange-caused neurological disease. Your only option right now is to seek treatment for MS at the VA or at private clinics.
I've been on Tecfidera since September and have only experienced a mild prickly sensation in my face.
The symptoms you've described are not on the Tecfidera side effects list. But you should tell your specialty pharmacist about them, it's important to document possible side effects of any drug after it has reached the patient population.
More importantly, you should report these symptoms to your neuro right away. You might be having a flare or symptoms of an unrelated medical condition. Your doc will want to examine you, determine a cause and a course of treatment.
I hope you'll make that call very soon, and do let us know what's going on.
Stress can worsen our symptoms temporarily. But for some of us it can actually bring on a flare. If you've had changes in your symptoms that have lasted for more than 48 hours, then you should call your neuro and report it. S/he will probably want to examine you and determine what's going on.
In the meantime, it's important that you rest and avoid stress as much as possible. It's our tendency to isolate ourselves when we are feeling worse, scared and alone, so it's good that you're here on the forum. I hope you'll call your doc right away. Do let us know what you find out.
I'm not aware of any approved therapies for primary progressive MS, so you were using Tysabri off-label (it is only approved to treat the relapsing form of MS), and the other meds your doc has in mind sound experimental and/or off-label as well. That's why he said it would be hard to get approved.
You have some difficult choices, obviously. Be aware that your risk of getting PML will increase only slightly now that you've passed the 2-year mark on Tysabri--but also be aware that your risk of getting PML is still quite low.
Your risk is highest if you fulfill all three of the following risk factors:
1. The presence of anti-JCV antibodies.
2. Longer duration of Tysabri treatment, especially beyond 2 years.
3. Prior treatment with an immunosuppressant medication (e.g., mitoxantrone, azathioprine, methotrexate, cyclophosphamide, or mycophenolate mofetil).
And here's a quote from the NMSS (see link below for more info):
A person who tests positive for anti-JCV antibodies but has no other risk factors has a less than 1 in 1000 risk of developing PML. A person with all three risk factors has an 11 in 1000 risk of developing PML.
This means that if you did not take an immunosuppressant therapy prior to Tysabri and you have developed JCV antibodies while on Tysabri, you risk remains at around 1 in 1000.
Hope this helps, texasmad. Please keep in touch and let us know what you've decided.
For more info about Tysabri and PML, see the following link: